Missouri, 2015Damaging Wind in Missouri, June 14, 2015
June 14, 2015 · NWS EAX · 1 event in 1 county or zone
A storm did some damage to a barn near Calhoun, Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm did some damage to a barn near Calhoun, Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 1:59 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 1:59 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT Sun Jun 14 2015
.DISCUSSION...
Issued at 259 PM CDT SUN JUN 14 2015
Showers and storms will become more numerous and spread into the
forecast area this evening as a shortwave trough lifts northeast
from its current position in far south central KS. MUCAPE values
have increased to around 2000 J/kg; however, shear values remain
nominal except in the immediate wake of the shortwave trough so
although small hail or a brief downburst are both possible in the
most robust convection should a rogue strong updraft develop, wide-
spread severe weather is not expected. As the wave passes through
late this evening, precipitation chances may begin decrease again
after midnight and wait to increase again until the surface boundary
passes through on Monday.
The surface cold front will slide southeastward across the CWA on
Monday, fueling convection along and ahead of the boundary. Cloud
cover should limit surface-based instability and shear values will
generally only support severe weather in the immediate vicinity of
the front, so although severe chances are higher than in the last
several days, the threat is still marginal at best. The front will
slow and eventually stall near the southern CWA border late Monday,
with precipitation chances continuing near the front through
Wednesday morning.
For the mid- to long-range forecast, the fly in the ointment remains
the potential for precipitation associated with a tropical system
developing in the Gulf of Mexico. Models continue to lift the system
through eastern TX into central MO before phasing with a shortwave
trough moving across the Plains, which diverts it strongly to the
east by Thursday or early Friday. PWAT values associated with this
system climb into the 2 to even 2.5 inch range, and could possibly
bring 12+ hours of very efficient rain to southern and possibly
eastern portions of the CWA, depending on its track and timing. If
these trends continue, a flood watch may be warranted across our far
south where multiple rounds of rainfall associated with the boundary
and then the tropical system are possible. Briefly quiet conditions
are possible most of Friday through Saturday, but another shortwave
trough should once again prevent a dry weekend in our area.
Storms Monday and slightly cooler temperatures in the wake of the
boundary Tuesday should keep highs mainly in the upper 70s to lower
80s, then highs are expected to be in the low to mid 80s most days
thereafter. Lows will remain unseasonably warm due to high moisture
content, and should stay in the upper 60s to low 70s most days.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 1226 PM CDT SUN JUN 14 2015
Widely scattered thunderstorms will become more numerous this
evening, impacting all TAF sites by 00z-02z this evening. Ceilings
will be high-end MVFR to VFR, and may briefly lower along with
visibility in any convective showers. A quieter period is possible
after 06z, which may linger until frontal passage tomorrow. Winds
will be out of the southwest to south at speeds near or less than 10
kts, until they veer to the northwest following frontal passage
Monday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
DISCUSSION...Laflin
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 14, 3:53 AM CST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT SUN JUN 14 2015
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
453 AM CDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE
THREAT OF SEVERE WEATHER IS LOW.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK.
THE THREAT OF SEVERE WEATHER IS LOW.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
Thunderstorm Wind, Henry
- When
- June 14, 5:35 PM CST to 5:38 PM CST
- Where
- Henry County, 3 mi NE of Calhoun
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.500, -93.590
Pieces of metal roofing was blown off of a few barns near Calhoun.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584023.